Intoxication of sustained-released verapamil: A case report [Yavaş salinimli verapamil i?ntoksikasyonu]
MetadataShow full item record
We observed toxicity in a patient who had taken high doses of slow-release verapamil. A 49 year-old female patient had ingested 25 tablets of verapamil (240 mg) with suicidal intentions. She presented with nausea and vomiting, hypotension, bradycardia. A reduced consciousness level was noted after 6 hours. She was admitted to our hospital 14 hours after presentation. We administered-gastric lavage and active charcoal treatment before taking her to the intensive care unit. Due to an atrio-ventricular nodal block, a temporary pacemaker was inserted. She was treated for hypotension, bradycardia, hypocalcemia, pulmonary oedema, pleural effusion and hyperglycemia. She was discharged on day 14 when clinical and laboratory findings became normal. In order to prevent long-term complications of slow-release verapamil intoxication, patients must be observed in the intensive care unit for a sufficiently long time. Copyright © 2005 by Türkiye Klinikleri.